Name: Tai-Chia Lin

Address: Department of Mathematics,

National Taiwan University,

No. 1, Sec. 4, Roosevelt Road, Taipei, 10617 Taiwan



l   Professor, 2004 --, Department of Mathematics, National Taiwan University.

l   Associate Professor, 2000 -- 2004, Department of Mathematics, National  Chung Cheng University.

l   Assistant Professor, 1997 -- 2000, Department of Mathematics, National Chung Cheng University.

l   Posdoctor, 1996 -- 1997, Mathematical Sciences of Research Institute (MSRI), UC-Berkeley.

l   Ph.D. Mathematics, May 1996, Courant Institute of Mathematical Sciences, New York University.

l   M.S. Applied Mathematics, June 1989, National Tsing Hua University.

l   B.S. Applied Mathematics, June 1987, National Chiao-Tung University.


l   Associate editor of Taiwanese Journal of Mathematics 2014-2017

l   Chief editor of Taiwanese Journal of Mathematics 2017-2018

l   Visiting professor at Illinois Institute of Technology, August 10th to September 9th

l   (2017).

l   Shapiro visiting professor at Penn State University, August 2nd to September 9th, 2012, July 8th to August 22nd , 2013, July 20th to August 19th, 2014..

l   Researcher of TAMU (Texas A&M University) at Qatar, February 10th to April 10th, 2012, January 13th to February 17th, 2013, January 23rd to February 15th, 2014.

l   Researcher of IMA (Institute of Mathematics and its Application, University of Minnesota, USA), 8/1/2008-7/31/2009, 12/7-11/2009, 4/8-16/2010

l   Invited short term visits: Ohio State Univ. (December 2-5, 2008), New York Univ. (December 16-31, 2008), Penn State Univ. (February 17-24, 2009), Univ. of Tennessee (April 6-9, 2009), Purdue Univ. (April 28-May 1, 2009), Univ. of Kentucky (May 10-13, 2009), The Chinese Univ. of Hong Kong (9/1-8/2006, 10/2-7/2007, 6/6-15/2008, 4/2-7/2010, 1/4-8/2011, 4/23-27/2012)

l   Mainland China (Hangzhou, Shanghai 6/3-11/2011, 6/15-19/2014, Hangzhou, Kaifeng 6/12-22/2013)


Invited Speaker:

1.        2017 International Workshop on “Fundamental Problems in Mathematical and

Theoretical Physics” (July 24-28, Waseda University, Tokyo, Japan) 3 times

lectures (90 min x 3), Title: Analysis of Nonlinear Schrȍdinger equations and its


2.        Workshop on Mathematical Approaches to Interfacial Dynamics in Complex

Fluids, Banff International Research Station, June 26-30, 2017

3.        SIAM 2017 East Asian Section Conference, Seoul National University, June

22-25, 2017

4.        MSJ Autumn Meeting 2016, Kansai University, Japan, September 15, 2016

5.        BIRS Workshop: Ion Transport, Electrodiffusion, Electrohydrodynamics and

Homogenization, May 29-June 3, 2016, Banff International Research Station,


6.        MBI Workshop on Modeling and Computation of Transmembrane Transport,

November 16-20, 2015, Mathematical Biosciences Institute, Ohio State

University, USA.

7.        IMA Workshop "Mathematics of Biological Charge Transport: Molecules and Beyond", July 19-25, 2015, University of Minnesota, USA

8.        Interdisciplinary Mathematics toward Smart Innovations, Tohoku University, Japan, March 26-28, 2015

9.        2014 SIAM Conference of the Life Sciences, August 4-7, 2014, Charlotte, North Carolina, USA

10.     Workshop on transport of ionic particles in biological environments, Fields Institute, Toronto, Canada, July 28-August 1, 2014

11.     FACM meeting, NJIT, USA, May 18-20, 2012

12.     SIAM Conference on Analysis of Partial Differential Equations, San Diego, California USA, November 14-17, 2011

13.     Recent Development in Nonlinear Partial Differential Equation, The Croucher Foundation Advanced Study Institute, CUHK, February 28-March 4, 2011

Referee of Journals:

l   SIAM J Math Analysis (2012, 2015-)

l   SIAM J Applied Math (2016-)

l   Journal of Differential Equations (2005, 2011, 2012-)

l   Calculus of Variations and PDE (2008, 2012-)

l   Journal of Functional Analysis (2015-)

l   Nonlinearity (2008, 2013-)

l   Indiana University Mathematics Journal (2009)

l   Journal of Computational Physics (2009)

l   Communications in Mathematical Sciences (2009, 2013-)

l   Discrete and Continuous Dynamical Systems (2010, 2013-)

l   Physica D (2016-)

Fields of specialty partial differential equations, mathematical physics


l   Academic Award of Ministry of Education, 2022 (65 屆教育部學術獎)

l   TWSIAM Fellow, 2020, Taiwan Society for Industrial and Applied Mathematics (台灣工業與應用數學會會士)

l   NTU Core Consortiums(台大核心群計畫), 2018-2020

l   Academic Award, 2016, Mathematical Society of ROC (TMS)

l   Outstanding Research Award, 2015, Ministry of Science and Technology (MOST) (科技部傑出獎)

l   Thematic Program MOST(科技部主軸計畫), 2013-2017

l   Young Mathematician Award, Mathematical Society of ROC (TMS), 2005.

l   Outstanding Research Award, 2003, National Science Council (國科會傑出獎)


1.      J.H. Lyu, C.C. Lee and T.C. Lin, Near- and far-field expansions for stationary solutions of Poisson-Nernst-Planck equations, Math Meth Appl Sci. (2021) 1–24.

2.      Q. Hou, T.C. Lin and Z.A. Wang, On a singularly perturbed semi-linear problem with Robin boundary conditions, DCDS-B, Volume 26, Number 1 (2021) 401-414.

3.      C.Y. Hsieh, T.C. Lin, C. Liu and P. Liu, Global existence of the non-isothermal Poisson-Nernst-Planck-Fourier system, Journal of Differential Equations 269(2020) 7287-7301.

4.      4. T.C. Lin and T.F. Wu, Multiple positive solutions of saturable nonlinear Schrodinger equations with intensity functions, Discrete and Continuous Dynamical Systems A, Volume 40, Number 4 (2020) 2165-2187.

5.      Q. Gao, C.C. Lee and T.C. Lin, Semi-classical analysis with new Galilean transformations for a Gross-Pitaevskii system with non-zero conditions at infinity, Z. Angew. Math.Phys.(2019) 70:78 (1-25).

6.      T.C. Lin, M.R. Belic, M.S. Petrovic, H. Hajaiej and G. Chen, The virial theorem and ground state energy estimate of nonlinear Schrȍdinger equations in R2 with square root and saturable nonlinearities in nonlinear optics, Calculus of Variations and Partial Differential Equations, Vol.56, No.5 (2017) 147 (1-20).

7.      T.C. Lin, X. Wang and Z.Q. Wang, Orbital stability and energy estimate of ground states of saturable nonlinear Schrȍdinger equations with intensity functions in R2, Journal of Differential Equations, Vol.263, No.8 (2017), pp.2750-2786.

8.      T.L. Horng, P.H. Tsai, and T.C. Lin, Modification of Bikerman model with specific ion sizes, Mol. Based Math. Biol. 2017; 5:142–149.

9.      C. C. Lee, H. Lee, Y. Hyon, T. C. Lin and C. Liu, Boundary layer solutions of charge conserving Poisson-Boltzmann equations: one dimensional case, Comm. Math. Sci. Vol. 14, No.4(2016), 911-940.

10.   C.Y. Hsieh and T.C. Lin, Exponential decay estimates for the stability of boundary layer solutions to Poisson-Nernst-Planck systems: one spatial dimension case, SIAM J. Math. Anal. Vol.47, No.5(2015), pp. 3442–3465.

11.   T. C. Lin and B. Eisenberg, Multiple solutions of steady-state Poisson-Nernst-Planck equations with steric effects, Nonlinearity 28 (2015) 2053–2080.

12.   H. Wu, T.C. Lin and C. Liu, Diffusion limit of kinetic equations for multiple species charged particles, Arch. Rational Mech. Anal. 215 (2015) 419–441.

13.   C. Y. Hsieh, Y. Hyon, H. Lee, T. C. Lin and C. Liu, Transport of Charged Particles: Entropy Production and Maximum Dissipation Principle, J. Math. Anal. Appl., 422 (2015) 309-336.

14.   T.C. Lin, Milivoj R. Beli´c, Milan S. Petrovi´c and Goong Chen, Ground states of nonlinear Schrȍdinger systems with saturable nonlinearity in R2 for two counterpropagating beams, Journal of Mathematical Physics, 55, 011505(1-13), 2014.

15.   T.C. Lin and Z.A. Wang, Development of traveling waves to an interacting two-species chemotaxis model, Discrete and Continuous Dynamical Systems A, Volume 34, Number 7 (2014) 2907-2927.

16.   T.C. Lin and B. Eisenberg, A new approach to the Lennard-Jones potential and a new model: PNP-steric equations, Communications in Mathematical Sciences, Vol. 12, No. 1 (2014) 149–173.

17.   H. Berestycki, T.C. Lin, J. Wei, C. Zhao, On Phase-Separation Model: Asymptotics and Qualitative Properties, Archive for Rational Mechanics and Analysis, 208 (2013) 163–200.

18.   T. C. Lin, Milivoj R. BeliÅLc, Milan S. PetroviÅLc, Najdan B. AleksiÅLc and Goong Chen, Ground-state counterpropagating solitons in photorefractive media with saturable nonlinearity, J. Opt. Soc. Am. B / Vol. 30, No. 4 / (2013) 1036-1040.

19.   A.M. Kamchatnov, Y.H. Kuo, T.C. Lin, T.L. Horng, S.C. Gou, R. Clift, G.A. El, R.H.J. Grimshaw, Transcritical flow of a stratified fluid over topography: analysis of the forced Gardner equation, J. Fluid Mech. (2013), vol. 736, pp.495-531.

20.   B. Eisenberg, T.L. Horng, T.C. Lin and C. Liu, Steric PNP (Poisson-Nernst-Planck): Ions in Channels, Biophysical Journal, 2013, 104:509a.

21.   T.C. Lin and T.F. Wu, Existence and multiplicity of positive solutions for two coupled nonlinear Schr.dinger equations, Discrete and Continuous Dynamical Systems A, Volume 33, No. 1, 2013, 2911-2938.

22.   T.C. Lin, J. Wei and J. Yang, Vortex rings for the Gross-Pitaevskii equation zz0905 in R3, J. Math. Pures Appl. 100 (2013) 69–112.

23.   A. M. Kamchatnov, Y.H. Kuo, T.C. Lin, T.L. Horng, S.C. Gou, R. Clift,G. A. El, R. H. J. Grimshaw, Undular bore theory for the Gardner equation, Phys. Rev. E, 86, 036605 (2012).

24.   T.L. Horng, T.C. Lin, C. Liu and B. Eisenberg, PNP equations with Steric Effects: a Model of Ion Flow through Channels, The Journal of Physical Chemistry B, 2012. 116 (37), p. 11422-11441.

25.   C.-H. Hsueh, T.-C. Lin, T.-L. Horng, and W. C. Wu, Quantum crystals in a trapped Rydberg-dressed Bose-Einstein condensate, Phys. Rev. A 86, 013619 (2012).

26.   C. C. Lee, H. Lee, Y. Hyon, T. C. Lin and C. Liu, New Poisson–Boltzmann type equations: one-dimensional solutions, Nonlinearity 24 (2011) 431–458.

27.   T. C. Lin, J. Wei and W. Yao, Orbital stability of bound states of nonlinear Schrȍdinger equations with linear and nonlinear optical lattices, J. Differential Equations 249 (2010) 2111–2146.

28.   X. Chen, T. C. Lin and J. Wei, Blowup and solitary wave solutions with ring profiles of two-component nonlinear Schr.dinger systems, Physica D 239 (2010) 613—626.

29.   F. Lin, T. C. Lin and J. Wei, Skyrmions in Gross-Pitaevskii functional, Acta Mathematica Scientia (special issue for Professor Wu Wenjun’s 90th birthday) 2009,29B (3), 751–776.

30.   T. L. Horng, S. C. Gou, T. C. Lin, G. A. El, A. P. Itin, and A. M. Kamchatnov, Stationary wave patterns generated by an impurity moving with supersonic velocity through a Bose-Einstein condensate, Physical Review A, Vol.79, No.5, 053619(1-6) (2009).

31.   T. C. Lin, C. C. Poon and D. H. Tsai, Expanding immersed convex plane curves, Cal. Var. P. D. E., 34 (2009), no. 2, 153—178.

32.   C. C. Lee; T. C. Lin, Incompressible and compressible limits of two-component Gross-Pitaevskii equations with rotating fields and trap potentials, J. Math. Phys., 49, 043517(1-28) (2008).

33.   T. C. Lin; J. Wei, Orbital stability of bound states of semi-classical nonlinear Schr.dinger equations with critical nonlinearity, SIAM J. Math. Analysis, Vol 40, No. 1, (2008) pp. 365-381.

34.   T. C. Lin; J. Wei, Half-Skyrmions and spike-vortex solutions of two-component nonlinear Schr.dinger systems, J. Math. Phys., 48, (2007) 053518(1-21).

35.   T. L. Horng, S. C. Gou, and T. C. Lin, Bending-wave instability of a vortex ring in a trapped Bose-Einstein condensate, Phys. Rev. A 74, (2006) 041603(1-4)

36.   T. C. Lin, J. Wei, Symbiotic bright solitary wave solutions of coupled nonlinear Schr.dinger equations, Nonlinearity 19, (2006) 2755-2773.

37.   T. C. Lin, J. Wei, Spikes in two-component systems of nonlinear Schr.dinger equations with rapping potentials, J. Diff. Eqns. 229, (2006) 538-569

38.   T. C. Lin; P. Zhang, Incompressible and compressible limits of coupled systems of nonlinear Schr.dinger equations. Comm. Math. Phys. 266, no. 2, (2006) 547—569

39.   T. C. Lin, J. Wei, Solitary and self-similar solutions of two-component system of nonlinear Schr.dinger equations. Physica D 220 (2006), no. 2, 99—115

40.   T. C. Lin, J. Wei, Ground state of N coupled Nonlinear Schr.dinger Equations in R^n,n 3, Comm. Math. Phys. 255 (2005) 629-653

41.   T. C. Lin, J. Wei, Spikes in two coupled nonlinear Schrodinger equations, Annales de L’institut Henri Poincare, Analyse non lineaire-nonlinear analysis, 22 (2005) 403-439

42.   S. M. Chang, C.S. Lin, T.C. Lin, W.W. Lin, Segregated nodal domains of two-dimensional multispecies Bose-Einstein condensates, Physica D 196(2004) no.3-4, pp. 341-361.

43.   F. H. Lin, T. C. Lin, Multiple time scale dynamics in coupled Ginzburg-Landau equations, Comm. Math. Sciences 1(2003) no.4, 671-695.

44.   T. C. Lin, L. Wang, Regularity of the minimizer for the d-wave Ginzburg-Landau energy, Methods and Applications of Analysis 10(2003) no.1, 81-96.

45.   F. H. Lin, T. C. Lin, Vortices in P-wave Superconductivity, SIAM J. Math. Analy. 34(2003) 1105-1127.

46.   F. H. Lin , T. C. Lin, Vortices in Two-Dimensional Bose-Einstein Condensates, Geom. Nonlinear PDE 29 (2002) 87-114 .

47.   S. M. Chang, T. C. Lin and W. W. Lin, Dynamics of vortices in two-dimensional Bose-Einstein condensates, Int. J. Bifurcation and Chaos, 12 (2002) no.4 , 739-764.

48.   Q. Han, T. C. Lin, Fourfold symmetric vortex solutions of the d-ware Ginzburg-Landau equation, Nonlinearity, 15 (2002) 257-269.

49.   T. C. Lin, Vortex dynamics in d-wave superconductors, Physica D 149 (2001) 293-305.

50.   S. M. Chang, T. C. Lin and W. W. Lin, Chaotic and quasiperiodic motions of three planar charged particles, Int. J. Bifurcation and Chaos, 11 (2001) no. 7, 1937-1951.

51.   T. C. Lin, Instability of the vortex solution in the complex Ginzburg-Landau equation, Nonlinear Analysis TMA, 45 (2001), 11-17.

52.   F. H. Lin and T. C. Lin, Vortex state of d-wave superconductors in the Ginzburg-Landau energy, SIAM J. Math. Anal., 32 (2000) no. 3, 493-503.

53.   T. C. Lin, Rigorous and generalized derivation of vortex line dynamics in superfluids and superconductors, SIAM J. Appl. Math. 60 (2000) no. 3, 1099-1110.

54.   T. C. Lin, Spectrum of the Linearized operator for the Ginzburg-Landau equation, Electron. J. Diff. Eqns. 2000 (2000) no. 42, 1-25.

55.   T. C. Lin, Vortices for the nonlinear wave equation, Discrete and Continuous Dynamical Systems 5(1999) no.2, 391-398.

56.   T. C. Lin, The stability of the radial solution to the Ginzburg-Landau equation, Communication in Partial Differential Equations, 22(3&4), 619-632(1997).

57.   F. H. Lin and T. C. Lin, Minimax solutions of the Ginzburg-Landau equations, Selecta Mathematica, No. 3(1997) p.p. 99-113.

58.   K. S. Chang and T. C. Lin, The structure of solutions of a semilinear elliptic equation, Trans. Amer. Math. Soc. 332 (1992) no. 2, 535-554.